MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS KNEE

ZIMMER BIOMET, INC. TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).H3: the complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure two years post implantation due to pain, swelling and tibial loosening.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
It was reported patient underwent a revision procedure two years post implantation due to implant loosening and fracture.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows that the implant was fractured.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.X-ray review indicates the patella was fractured and possibly loosened.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRABECULAR METAL STANDARD PRIMARY PATELLA
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18039593
Report Number0001822565-2023-02998
Device Sequence Number8398298
Product Code MBH
UDI-Device Identifier00889024309821
UDI-Public(01)00889024309821(17)260630(10)65019926
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number00587806538
Device Lot Number65019926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight98 KG